Alert archive / Connecticut / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 65, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 19, 2002, 6:19 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2002, 6:19 PM EDT (22:19 UTC)
- Expired
- Jul 19, 2002, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
224 WUUS51 KOKX 192219 SVROKX CTC001-192300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 618 PM EDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT * UNTIL 700 PM EDT. * AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GEORGETOWN...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE IN THE VICINITY OF... STEPNEY AROUND 630 PM. TRUMBULL AROUND 635 PM. STRATFORD AROUND 645 PM. SOME OTHER LOCATIONS IN THE WARNING INCLUDE MONROE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4136 7348 4118 7351 4118 7313 4135 7313
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:00 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 19, 3:00 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 300 PM EDT FRI JUL 19 2002 UNSTABLE AIRMASS OVR THE AREA WITH SCTD CONVECTION BREAKING OUT ACRS THE LWR HUDSON VALLEY INTO NWRN CT WHERE FNTL BOUNDARY LIES. WEAK SFC LO REMAINS OVR THE AREA. TSTMS PRODUCING RAIN...SOME HVY...NOT EXPECTING ANY TSTMS TO BE SVR. MODLES CONSISTANT WITH MOVG THE SFC WAVE SLOWLY TO THE ENE TNGT WITH THE FNTL BOUNDARY SINKING THRU THE AREA. AVN KPS LO PRES ALNG THE MID ATLC CST INTO SAT WITH MEASURABLE PCPN. HAVE LEANED TWD NGM/ETA AND MVG PCPN OUT BY 04Z TO 05Z WITH CLRG. PROBLEM TNGT WL BE HOW DENSE FOG GETS ESPLY ACRS ERN LI. VSBY SAT STILL SHOWING THE STATUS JUST OFF THE CST. DEVLOPING WEAK NE FLOW AND WITH ANY PCPN COULD DEVLOP AREAS OF DENSE FOG. WITH LIGHT WINDS ACRS RGN AND ANY PCPN PATCHY FOG POSSIBLE AND WL MENTION ALL ZONES. MARINE: NO PROBLEMS WITH THE SEAS AND WINDS THRU THE PD. REDUCED VSYS THIS EVENING IN TSTMS AND LATE TNGTH IN FOG. CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:26 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 49 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.